Oklahoma, 2010Tornadoes and Hail in Oklahoma, May 31, 2010
May 31, 2010 · NWS AMA · 8 events in 2 counties and zones
Severe thunderstorms across the western and central Oklahoma Panhandle during the evening hours produced large hail and two tornadoes. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the western and central Oklahoma Panhandle during the evening hours produced large hail and two tornadoes. There were no reports of damage or injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 5:45 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, May 31, 5:45 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT MON MAY 31 2010
.UPDATE...
GRIDS UPDATED TO ISSUE SEVERE THUNDERSTORM WATCH ACROSS THE REMAINDER
OF THE PANHANDLES UNTIL 06Z.
&&
.AVIATION...
CONVECTIVE TRENDS IN THE FIRST FEW HOURS OF THE TAF CYCLE WILL BE THE
MAIN CONCERN. COMPLEX OF THUNDERSTORMS APPROACHING THE AMARILLO AREA MAY
NOT DIRECTLY IMPACT THE TERMINAL AND HAVE OPTED TO INCLUDE VCTS
REMARKS TO ACCOUNT FOR CONVECTION...WITH CB REMARKS AT GUY/DHT. MVFR
CIGS AND VSBYS MAY BE POSSIBLE IN AND AROUND THUNDERSTORMS. WILL
AMEND AS NECESSARY. OTHERWISE...WIND SPEEDS TO INCREASE AROUND
14Z/15Z ON TUESDAY WITH GUSTS APPROACHING 30 KNOT DURING THE
AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 31 2010/
DISCUSSION...
AIRMASS BECOMING MORE UNSTABLE AT THIS TIME...WITH TSTMS NOTED JUST
N AND W OF FCST AREA. WILL CALL FOR SCT SVR TSTMS THIS EVE OVER NRN
ZONES AND ISOLD SVR TSTMS SWRN ZONES. ALSO HAVE FCST HEAVY RAIN
POSSIBLE OVER NRN ZONES...WHERE HIGHER H7 DWPTS RESIDE IN REGION
MOST LIKELY TO BE IMPACTED BY MCS DEVELOPMENT. AIRMASS REMAINS
UNSTABLE ON TUE...WITH SLGT CHC TSTMS CONTINUING. WEAK FRONTAL
BNDRY MOVES INTO PNHDLS ON WED...WITH CHANCES FOR TSTMS CONTINUING
WED AND WED EVE. NO POPS IN LATER PERIODS AS RISING H5 HEIGHTS
PREVAIL. 03
COCKRELL
FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT ACROSS
WESTERN SECTIONS TUESDAY THROUGH SATURDAY...BUT EXCESSIVE WINDS ARE
NOT EXPECTED. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10/10
Hazardous weather outlook, May 31, 5:45 PM CST, 1 hour 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT MON MAY 31 2010
OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
645 PM CDT MON MAY 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE
OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM CDT. A SEVERE THUNDERSTORM
WATCH IS ALSO IN EFFECT FOR THE REMAINDER OF THE OKLAHOMA AND
TEXAS PANHANDLES UNTIL 1 AM CDT. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT.
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREATS. ALSO...HEAVY RAINS MAY
OCCUR OVER THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS
PANHANDLE...WHICH COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. SOME STORMS CAN
BE STRONG...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR
POSSIBLE SPOTTER ACTIVATION THROUGH TONIGHT.
CLK
In the hours before
Special weather statement, May 31, 4:49 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT MON MAY 31 2010
TXZ016-017-312315-
RANDALL TX-DEAF SMITH TX-
549 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR DEAF SMITH AND
RANDALL COUNTIES.
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DAWN...MOVING EAST AT 25
MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
CLK
Special weather statement, May 31, 5:40 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT MON MAY 31 2010
TXZ007-008-011>013-016-017-010045-
HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-CARSON TX-RANDALL TX-
DEAF SMITH TX-
640 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR DEAF SMITH...
RANDALL...CARSON...POTTER...OLDHAM...MOORE AND HUTCHINSON COUNTIES.
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A LINE OF STRONG THUNDERSTORMS FROM VALLEY DE ORO TO BUFFALO LAKE...
MOVING EAST AT 20 MPH.
THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS.
CLK
Local storm report, May 31, 6:28 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DUMAS 35.86N 101.97W
05/31/2010 E0.88 INCH MOORE TX PUBLIC
&&
EVENT NUMBER AMA1000589
JCLocal storm report, May 31, 6:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL DUMAS 35.86N 101.97W
05/31/2010 E0.88 INCH MOORE TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000590
JACKSONSpecial weather statement, May 31, 6:34 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON MAY 31 2010
TXZ013-014-018-019-010100-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
734 PM CDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT
30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
TAB
Local storm report, May 31, 6:48 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL CLAUDE 35.11N 101.36W
05/31/2010 E0.88 INCH ARMSTRONG TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000591
JACKSONTornado, Cimarron
- When
- May 31, 6:58 PM CST to 7:00 PM CST
- Where
- Cimarron County, 11 mi NW of Keyes to 10.38 mi NW of Keyes
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.933, -102.391
The tornado touched down at 1858 CST and lifted at 1900 CST about eleven miles northwest of Keyes Oklahoma. The tornado remained over open country. The tornado path length and path width were estimated. No damage or injuries were reported.
Tornado, Texas
- When
- May 31, 7:51 PM CST to 7:53 PM CST
- Where
- Texas County, 4.11 mi WNW of Eva to 3.61 mi NW of Eva
- Rating
- EF0
- Path length
- 1.7 mi
- Path width
- 25 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.820, -101.970
The tornado touched down at 1951 CST and lifted at 1953 CST about four miles west northwest of Eva Oklahoma. The tornado became rain wrapped at 1951 CST. The tornado path length and path width were estimated. The tornado remained over open country and no damage or injuries were reported.
Hail, Texas
- When
- May 31, 8:00 PM CST to 8:02 PM CST
- Where
- Texas County, 6.09 mi W of Eva
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.800, -102.010
Hail, Texas
- When
- May 31, 8:03 PM CST to 8:04 PM CST
- Where
- Texas County, 1.38 mi S of Guymon
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.660, -101.480
The hail was reported along Oklahoma State Highway 136 just south of Guymon Oklahoma.
Hail, Texas
- When
- May 31, 8:08 PM CST to 8:10 PM CST
- Where
- Texas County, 0.69 mi S of Guymon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -101.480
Hail, Texas
- When
- May 31, 8:12 PM CST to 8:14 PM CST
- Where
- Texas County, 4.32 mi SW of Eva
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.760, -101.960
The storm chaser reported the hail three miles southeast of Doolin Oklahoma.
Hail, Texas
- When
- May 31, 8:20 PM CST to 8:22 PM CST
- Where
- Texas County, 0.69 mi N of Guymon
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.690, -101.480
Hail, Texas
- When
- May 31, 8:24 PM CST to 8:26 PM CST
- Where
- Texas County, 0.69 mi N of Guymon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.690, -101.480
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Ohio, May 31, 20101 death · 5 injured · 0.88 in hail · 2 events
- Rip Current in Florida, May 31, 20101 death · 1 event
- Rip Current in South Carolina, May 31, 20101 death · 1 event
- Tornadoes and Hail in Colorado, May 31, 2010$50,000 · EF2 · 14 events
- Flash Flooding and Hail in Ohio, May 31, 2010$5.0 million · 1.25 in hail · 13 events
- Flash Flooding in Puerto Rico, May 31, 2010$1.2 million · 20 events
- Flood and Hail in Pennsylvania, May 31, 2010$455,000 · 1 in hail · 13 events
- Flash Flood and Hail in Michigan, May 31, 2010$210,000 · 0.88 in hail · 2 events
- Flash Flooding and Flood in Pennsylvania, May 31, 2010$55,000 · 1.25 in hail · 18 events
- Damaging Winds in Texas, May 31, 2010$100,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Missouri, May 31, 20105 injured · 52 kt wind · 4 events
- Hail and Damaging Wind in New Jersey, May 31, 2010$51,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233264, 233265, 233258, 233259, 233260, 233261, 233262, 233263.